Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 43, NWS Birmingham, AL

February 17, 2008Autauga County, Chilton County, Elmore County, Alabama

NWS Birmingham, AL issued this tornado warning at Feb 17, 2008, 1:31 PM CST for Autauga County, Chilton County, Elmore County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 17, 2008, 1:31 PM CST (19:31 UTC)
Expired
Feb 17, 2008, 2:15 PM CST
In force
44 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Chilton County, AL, Elmore County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 17, 12:32 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 171931
TORBMX
ALC001-021-051-172015-
/O.NEW.KBMX.TO.W.0043.080217T1931Z-080217T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
131 PM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  AUTAUGA COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF PRATTVILLE...
  SOUTHEASTERN CHILTON COUNTY IN CENTRAL ALABAMA...
  WESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MILLBROOK...

* UNTIL 215 PM CST

* AT 127 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MULBERRY...
  OR 16 MILES NORTHWEST OF LOWNDESBORO...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  BOOTH BY 140 PM CST...
  NEW PROSPECT BY 150 PM CST...
  DEATSVILLE AND 6 MILES NORTHWEST OF SPEIGNER BY 200 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3240 8672 3240 8675 3253 8685 3280 8643
      3275 8636 3249 8621 3251 8625 3247 8632
      3240 8662 3241 8665 3239 8666 3238 8672
TIME...MOT...LOC 1931Z 237DEG 34KT 3250 8669

$$
3 follow-up statements
000 
WWUS54 KBMX 171940
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 PM CST SUN FEB 17 2008

ALC001-021-051-172015-
/O.CON.KBMX.TO.W.0043.000000T0000Z-080217T2015Z/
AUTAUGA AL-ELMORE AL-CHILTON AL-
140 PM CST SUN FEB 17 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR
SOUTHEASTERN CHILTON...WESTERN ELMORE AND EASTERN AUTAUGA COUNTIES...

AT 136 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BOOTH...OR ABOUT
11 MILES WEST OF PRATTVILLE...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  7 MILES SOUTHEAST OF NEW PROSPECT AND 8 MILES NORTHWEST OF
  PRATTVILLE BY 145 PM CST...
  9 MILES NORTHWEST OF MILLBROOK BY 150 PM CST...
  DEATSVILLE...SPEIGNER...6 MILES NORTHWEST OF ELMORE AND 6 MILES
  NORTHWEST OF WETUMPKA MUNICIPAL AIRPORT BY 155 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3241 8670 3259 8676 3280 8643 3277 8639
      3275 8636 3249 8621 3251 8625 3247 8632
TIME...MOT...LOC 1940Z 245DEG 41KT 3254 8657

$$

27
000 
WWUS54 KBMX 171950
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CST SUN FEB 17 2008

ALC001-021-051-172015-
/O.CON.KBMX.TO.W.0043.000000T0000Z-080217T2015Z/
AUTAUGA AL-ELMORE AL-CHILTON AL-
150 PM CST SUN FEB 17 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR
SOUTHEASTERN CHILTON...WESTERN ELMORE AND EASTERN AUTAUGA COUNTIES...

AT 145 PM CST...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED 6
MILES NORTHEAST OF BOOTH...OR ABOUT 8 MILES NORTHWEST OF
PRATTVILLE...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  SPEIGNER...DEATSVILLE...6 MILES NORTHWEST OF ELMORE AND 7 MILES
  NORTHWEST OF WETUMPKA MUNICIPAL AIRPORT BY 155 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3265 8666 3280 8643 3275 8636 3249 8621
      3251 8625 3247 8632 3245 8647 3243 8650
      3244 8653 3243 8654
TIME...MOT...LOC 1950Z 245DEG 41KT 3259 8645

$$

27
000 
WWUS54 KBMX 172005
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CST SUN FEB 17 2008

ALC021-172015-
/O.CAN.KBMX.TO.W.0043.000000T0000Z-080217T2015Z/
CHILTON AL-
205 PM CST SUN FEB 17 2008

...THE TORNADO WARNING FOR SOUTHEASTERN CHILTON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3249 8640 3271 8653 3271 8642 3275 8642
      3276 8637 3249 8621 3251 8625 3247 8632
TIME...MOT...LOC 2005Z 231DEG 44KT 3269 8629

$$

ALC001-051-172015-
/O.CON.KBMX.TO.W.0043.000000T0000Z-080217T2015Z/
AUTAUGA AL-ELMORE AL-
205 PM CST SUN FEB 17 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CST FOR WESTERN
ELMORE AND NORTHEASTERN AUTAUGA COUNTIES...

AT 204 PM CST...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED 7
MILES NORTH OF SPEIGNER...OR ABOUT 11 MILES NORTHWEST OF WETUMPKA...
MOVING NORTHEAST AT 50 MPH.

THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE MOVED OUT OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3249 8640 3271 8653 3271 8642 3275 8642
      3276 8637 3249 8621 3251 8625 3247 8632
TIME...MOT...LOC 2005Z 231DEG 44KT 3269 8629

$$

27

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 17, 11:45 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Feb 17, 11:45 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1145 AM CST SUN FEB 17 2008

.UPDATE...AVIATION DISCUSSION.

&&

.SHORT TERM...TODAY THROUGH MONDAY NIGHT.

A RATHER COMPLEX WEATHER EVENT UNFOLDING ACROSS THE DEEP SOUTH THIS
MORNING. A LINE OF THUNDERSTORMS CONTINUES TO SHIFT EASTWARD ACROSS
MISSISSIPPI. THE LINE IS ABOUT 3 HOURS AHEAD OF MODEL PREDICTIONS
...SO SHOWERS AND THUNDERSTORMS SHOULD MOVE INTO WEST ALABAMA AROUND
6 AM. SURFACE FLOW IS VEERING TO A MORE SOUTHERLY DIRECTION ACROSS
CENTRAL ALABAMA...AND DEWPOINTS ARE RISING AS WELL. STILL EXPECTING
60+ DEWPOINTS FROM I-20 SOUTHWARD BY THE AFTERNOON. DIFFICULT PART
OF FORECAST IS DETERMINING EVOLUTION OF SQUALL LINE. WILL THE LINE
CURRENTLY MOVING ACROSS MISSISSIPPI BE THE PRIMARY SEVERE WEATHER
MAKER OR WILL ANOTHER LINE DEVELOP THIS AFTERNOON AHEAD OF COLD
FRONT. 00Z NAM MODEL WAS GOING WITH THE LATER SCENARIO...BUT 06Z NAM
NOT SHOWING MUCH DEVELOPMENT AT ALL ALONG COLD FRONT.

REGARDLESS OF HOW IT UNFOLDS...BEST CHANCE FOR SEVERE STORMS WILL BE
ACROSS SOUTHERN COUNTIES WHERE HIGHER LOW LEVEL MOISTURE WILL EXIST.
HELICITY AND EHI VALUES SUPPORT THE DEVELOPMENT OF TORNADOES SOUTH
OF LINE FROM DEMOPOLIS...TO CLANTON...TO WEDOWEE....GENERALLY
ANYTIME AFTER 12 NOON. SEVERE THREAT WILL LINGER ACROSS SOUTHEAST
COUNTIES THRU THE EARLY EVENING AS BOUNDARY BECOMES ORIENTED IN A
SOUTHWEST TO NORTHEAST DIRECTION. DISCRETE SUPERCELLS MAY ALSO
COME INTO PLAY ACROSS SOUTHERN COUNTIES AS LOW LEVEL MOISTURE
INCREASES AND SURFACE TEMPERATURES WARM INTO THE UPPER 60S TO LOWER
70S.

MODELS HAVE SLOWED DOWN ARRIVAL OF COLDER AIR TONIGHT..AND
TEMPERATURES RAISED CONSIDERABLY DURING THE EVENING HOURS. THERE
WILL BE SOME WRAP AROUND LOW CLOUDS...MAINLY ACROSS NORTH ALABAMA.
THERE MAY BE A FEW SHOWERS OR THUNDERSTORMS ALONG COLD FRONT...BUT
MOST OF THE CONVECTION WILL BE ACROSS THE TENNESSEE VALLEY REGION OF
ALABAMA AND EXTENDING NORTHWARD INTO TENNESSEE.

COLD AIR ADVECTION WILL CONTINUE MONDAY THROUGH MONDAY NIGHT. SOME
LOW CLOUDS MAY STILL BE AROUND IN THE MORNING...BUT PARTLY CLOUDY
SKIES WILL PREVAIL IN THE AFTERNOON.

GRADIENT WINDS ARE NEAR 50 KNOTS SEVERAL THOUSAND FEET OFF THE
SURFACE...AND A LAKE WIND ADVISORY WILL BE ISSUED FOR TODAY FOR ALL
COUNTIES. THE ADVISORY MAY BE UPGRADED IF HIGHER WINDS MIX DOWNWARD.

58/ROSE

.LONG TERM...TUESDAY THROUGH SATURDAY.

DRY WEATHER EXPECTED EARLY ON AS HIGH PRESSURE REMAINS IN PLACE. THIS
HIGH PRESSURE THOUGH IS EXPECTED TO QUICKLY EXIT THE AREA BY
WEDNESDAY. MOISTURE WILL QUICKLY RETURN ALONG WITH A MORE ACTIVE
UPPER LEVEL PATTERN BY THURSDAY AND CONTINUE THROUGH THE WEEKEND.
A FEW UPPER LEVEL SHORT WAVES AND POSSIBLY A TROF OR TWO WILL RIDE
ALONG THIS UPPER FLOW WHICH WILL HELP KEEP OUR RAIN CHANCES UP
THROUGH THE END OF THE FORECAST PERIOD.

LONG RANGE MODELS CONTINUE TO SLIGHTLY CHANGE WITH THE INTENSITY
OF EACH SYSTEM. BOTH GFS AND ECMWF KEEP THE AREA UNSTABLE FROM
THURSDAY THROUGH THE WEEKEND. THE GFS BY FAR CONTINUES TO SHOW A
MUCH STRONGER SYSTEM FOR FRIDAY. THE ECMWF ALSO SUPPORTS THIS
SOLUTION ALTHOUGH DYNAMICS ARE NOT NEARLY AS STRONG. ONE THING TO
NOTE IS THAT THE GFS IS SHOWING SOME VERY IMPRESSIVE CAPE VALUES
FOR THIS TIME OF THE YEAR. FOR THE LOWER HALF OF CENTRAL
ALABAMA...CAPE VALUES RANGE FROM 1500 TO 2000 WITH LIS IN THE -2
TO -4 RANGE. SOMETHING TO KEEP AN EYE OUT FOR NOW.

AFTER A COOL START...TEMPERATURES ARE EXPECTED TO BOUNCE BACK TO
WELL ABOVE NORMAL WITH NO SIGNIFICANT COOL DOWN IN SIGHT.

10/ARM

&&

.AVIATION...18Z TAF DISCUSSION.

STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED AT ALL TAF SITES FOR
AN HOUR OR TWO THIS AFTERNOON BETWEEN 18Z(AT TCL) AND AS LATE AS
2230Z FARTHER EAST AT TOI AS A SQUALL LINE TRAVERSES CENTRAL
ALABAMA..  IN ADDITION...GRADIENT WINDS SUSTAINED BETWEEN 10 AND 20
MPH...GENERALLY FROM THE SOUTH...WITH GUSTS AS HIGH AS 30 MPH CAN BE
EXPECTED. WINDS WILL BE EVEN HIGHER IN ASSOCIATION WITH
THUNDERSTORMS.

WINDS WILL REMAIN STRONG BEHIND THE SQUALL LINE BUT GRADUALLY SHIFT
SOUTHWESTERLY...THEN NORTHWESTERLY OVERNIGHT.  SHIES SHOULD CLEAR
FOR SEVERAL HOURS THIS AFTERNOON INTO THE EVENING HOURS BEFORE A LOW
TO MID DECK REDEVELOPS OVERNIGHT.

12/SIRMON

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     66  41  51  27  52 /  90  20  10  10   0
ANNISTON    67  42  52  29  55 /  90  30  10   0   0
BIRMINGHAM  67  41  51  30  57 /  90  20  10   0   0
TUSCALOOSA  68  39  52  31  59 /  90  10   0   0   0
CALERA      68  42  52  31  58 /  90  20  10   0   0
AUBURN      72  44  55  33  58 /  80  60   0  10   0
MONTGOMERY  72  45  56  33  62 /  90  40   0  10   0
TROY        74  45  59  33  61 /  80  60   0  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IS IN EFFECT FOR ALL AREAS ACROSS CENTRAL
ALABAMA FROM 6 AM TO 6 PM TODAY.

&&
Hazardous weather outlook, Feb 17, 1:09 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CST SUN FEB 17 2008

ALZ011>015-017>050-181916-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
109 PM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON  AND TONIGHT.

SEVERE WEATHER IS ONGOING ACROSS CENTRAL ALABAMA AND WILL
CONTINUE FOR AT LEAS PORTIONS OF CENTRAL ALABAMA THROUGH 5 PM AS A
SQUALL LINE TRAVERSES THE AREA.   THERE IS A POTENTIAL FOR TORNADOES
ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE MORE COMMONPLACE.

EXTRAPOLATION FROM THE 1 PM POSITION OF THE SQUALL LINE WOULD ORIENT
IT ALONG A LINE FROM LINEVILLE...TO PRATTVILLE...TO MOSSES BY 2 PM...
ALONG A LINE FROM CUSSETA...TO AUBURN...TO TUSKEGEE...TO TROY BY 3
PM...AND ALONG A LINE FROM AND FROM PHENIX CITY TO BAKER HILL BY 4
PM.

THE GREATEST TORNADO THREAT WILL BE SOUTHEAST OF A LINE FROM ROANOKE
TO CLANTON TO SELMA FOR THE REMAINDER OF THE AFTERNOON. PLEASE STAY
TUNED TO FURTHER STATEMENTS REFINING THE THREAT AREAS AND THE TIMING
FOR YOUR SPECIFIC AREA.

NORTH OF THE TORNADO THREAT AREAS AND SOUTH OF I-20...STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH THE PRIMARY
THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

STRONG SOUTH WINDS WILL PREVAIL ACROSS ALL OF CENTRAL ALABAMA
TODAY...AND A LAKE WIND ADVISORY IS IN EFFECT FOR WINDS OF 15 TO 25
MPH WITH GUSTS TO 35 MPH ON AREA LAKES AND WATERWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THURSDAY AND FRIDAY...A SERIES OF UPPER LOWS WILL PASS TO THE WEST OF
ALABAMA PRODUCING SHOWERS AND THUNDERSTORMS. AT THIS TIME...THE
INSTABILITY AND MOISTURE APPEAR HIGH ENOUGH THAT SOME OF THE STORMS
COULD BECOME STRONG...WITH THE BETTER CHANCE OF STRONG STORMS
ON FRIDAY. STAY TUNED TO LATER STATEMENTS ADDRESSING SPECIFIC AREAS
AND TIMING OR FOR A POTENTIAL THREAT UPGRADE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
REQUIRED TODAY.

In the hours before

Local storm report, Feb 17, 11:03 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             10 N NORTHPORT          33.39N 87.59W
02/17/2008  E0.50 INCH       TUSCALOOSA         AL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED ON US HWY 43 TEN MILES NORTH OF
            US HWY 82 NEAR LAKE TUSCALOOSA.

&&

GOLDEN
Local storm report, Feb 17, 11:10 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1110 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             GREENSBORO              32.70N 87.59W
02/17/2008  M1.00 INCH       HALE               AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN THE GREENSBORO AREA.

&&

GOLDEN
Local storm report, Feb 17, 11:16 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 AM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             DEMOPOLIS               32.50N 87.83W
02/17/2008  E0.25 INCH       MARENGO            AL   TRAINED SPOTTER

            PEA SIZE HAIL JUST NORTH OF THE CITY.

&&

GOLDEN
Local storm report, Feb 17, 12:14 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             HELENA                  33.29N 86.85W
02/17/2008  E0.75 INCH       SHELBY             AL   PUBLIC

            JUST OFF COUNTY ROAD 52 IN THE BRANDYWINE COMMUNITY.

&&

GOLDEN
Local storm report, Feb 17, 12:45 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TSTM WND DMG     10 N SELMA              32.56N 87.03W
02/17/2008                   DALLAS             AL   EMERGENCY MNGR

            POSSIBLE TORNADO...SIGNIFICANT DAMAGE IN THE SUMMERFIELD
            AREA. NO DETAILS AT THIS TIME.

&&

SUNGER
Local storm report, Feb 17, 12:53 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     8 S CENTREVILLE         32.84N 87.13W
02/17/2008                   BIBB               AL   LAW ENFORCEMENT

            ONE TREE DOWN NEAR THE BIBB/PERRY COUNTY LINE.

&&

GOLDEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:08 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr
Feb 17, 10:59 AM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Marengo, Perry, Tuscaloosa31 min
Feb 17, 11:13 AM CSTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry32 min
Feb 17, 11:24 AM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Coosa, Dallas, Elmore and 8 more66 min
Feb 17, 11:40 AM CSTTornado WarningBMXDallas, Marengo, Perry35 min
Feb 17, 12:08 PM CSTTornado WarningBMXAutauga, Chilton, Dallas, Perry52 min
Feb 17, 12:11 PM CSTTornado WarningBMXDallas, Marengo49 min
Feb 17, 12:28 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Clay, Cleburne, Coosa, Elmore and 5 more62 min
Feb 17, 12:48 PM CSTTornado WarningBMXAutauga, Dallas42 min
Feb 17, 12:53 PM CSTTornado WarningBMXAutauga, Chilton34 min
Feb 17, 1:09 PM CSTTornado WarningBMXAutauga, Chilton, Coosa, Elmore51 min
Feb 17, 1:27 PM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Coosa, Randolph, Talladega63 min
Feb 17, 1:40 PM CSTTornado WarningBMXChambers, Clay, Coosa, Randolph, Tallapoosa35 min
Feb 17, 1:45 PM CSTTornado WarningBMXDallas, Lowndes60 min
Feb 17, 1:50 PM CSTTornado WarningBMXBarbour, Bullock, Pike55 min
Feb 17, 2:08 PM CSTTornado WarningBMXChambers, Clay, Cleburne, Coosa, Randolph, Tallapoosa49 min
Feb 17, 2:31 PM CSTSevere Thunderstorm WarningBMXCoosa, Elmore, Tallapoosa44 min
Feb 17, 2:31 PM CSTTornado Warning EmergencyBMXAutauga, Elmore, Lowndes, Montgomery59 min
Feb 17, 2:41 PM CSTTornado WarningBMXBarbour, Bullock, Pike, Russell64 min
Feb 17, 2:49 PM CSTTornado WarningBMXChambers, Coosa, Elmore, Randolph, Tallapoosa56 min
Feb 17, 3:26 PM CSTTornado WarningBMXCoosa, Elmore, Tallapoosa34 min
Feb 17, 3:31 PM CSTTornado WarningBMXPike44 min
Feb 17, 3:37 PM CSTTornado WarningBMXBarbour, Russell38 min
Feb 17, 4:05 PM CSTTornado WarningBMXBarbour, Pike40 min
Feb 17, 4:10 PM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Pike, Russell50 min
Feb 17, 4:20 PM CSTTornado WarningBMXChambers, Clay, Randolph, Tallapoosa43 min
Feb 17, 4:40 PM CSTTornado WarningBMXBarbour, Russell25 min

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.